I just got put on Prilosec and one of the side effects is back pain. Really? How can a pill cause back pain?
Just where in the back do you now hurt?
Years back I would take aleve for shoulder pain. The aleve worked for the shoulder pain, but I would then have pain in my lower back. I felt this was kidney pain and stopped the aleve and took Ibuprofen. I never had back pain like that again, even though I would have to take quite a bit more ibuprofen to get the same shoulder pain relief that a couple aleve would give.
I don’t have any back pain, I just started taking it this morning.
I am just curious as to how a pill can cause it.
Wow, based on your experience, I hope I don’t get the side effect.
I don’t know the chemical details, but if a pill can deaden the pain response, it doesn’t really surprise me that a pill can trigger it, by affecting a nervous cell’s tendency to fire off a signal.
From what I saw online, that same drug, (omeprazole) can also cause headaches or abdominal pain, so it’s not totally specific to the back. Head and torso seem to be more prone to the effect than limbs.